Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 126, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2012, 5:36 PM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 54 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 5:36 PM CDT (22:36 UTC)
- Expired
- May 30, 2012, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:36 PM CDT | HAIL 1.5 | 3 Nnw Downtown Wichita, KS | |
| May 30, 5:36 PM CDT | HAIL 1.75 | East Wichita, KS | OFF DUTY NWS EMPLOYEE. HILLSIDE AND DOUGLAS. |
| May 30, 5:37 PM CDT | HAIL 0.88 | 3 W Whitewater, KS | |
| May 30, 5:40 PM CDT | HAIL 1 | 1 W Whitewater, KS | OFF DUTY NWS EMPLOYEE. |
| May 30, 5:47 PM CDT | HAIL 0.88 | 2 Se Haysville, KS | HEAVY DOWNPOUR WITH NICKEL SIZE HAIL. SOME MINOR DAMAGE TO A FEW CARS AT THE GENISIS HEALTH CLUB IN NORTH EAST WICHITA. |
| May 30, 5:50 PM CDT | HAIL 1 | 3 E East Wichita, KS | AT GREENWICH AND KELLOGG. |
| May 30, 5:50 PM CDT | HAIL 1 | 3 Ese Downtown Wichita, KS | SPOTTER WAS NEAR LINCOLN AND HILLSIDE |
| May 30, 5:53 PM CDT | HAIL 1.25 | 2 E Downtown Wichita, KS | DOUGLAS AND HILLSIDE |
| May 30, 5:57 PM CDT | HAIL 0.88 | 2 W Mcconnell Air Force, KS | AT PAWNEE AND BROADWAY. |
| May 30, 5:57 PM CDT | HAIL 1.25 | Mcconnell Air Force Bas, KS | DELAYED REPORT. |
| May 30, 6:00 PM CDT | HAIL 2 | 2 E Downtown Wichita, KS | NEAR DOUGLAS AND HILLSIDE SPOTTER REPORTED 1 1/2 TO 2 INCHES. |
| May 30, 6:01 PM CDT | HAIL 1.25 | 2 Ese Downtown Wichita, KS | SPOTTER REPORTED NEAR HILLSIDE AND EAST KELLOGG. |
| May 30, 6:01 PM CDT | HAIL 1.25 | 3 Ese Downtown Wichita, KS | SPOTTER WAS NEAR HILLSIDE AND EAST KELLOGG. |
| May 30, 6:07 PM CDT | HAIL 1.25 | 2 E East Wichita, KS | QUARTER TO HALF DOLLAR SIZED HAIL. MINOR DAMAGE TO CARS. |
| May 30, 6:10 PM CDT | HAIL 1.25 | 5 E Downtown Wichita, KS | NEAR CENTRAL AND ROCK ROAD. |
| May 30, 6:10 PM CDT | HAIL 1.75 | 3 S Andover, KS | SPOTTER REPORTED GOLF BALL SIZE HAIL 3 MILES SOUTH OF ANDOVER ON BUTLER ROAD. |
| May 30, 6:16 PM CDT | TSTM WND DMG | 3 Se Northeast Wichita, KS | SLIDE WAS BLOWN OFF WOODEN PLAYSET AND TRAMPOLINE WAS WRAPPED AROUND THE NEIGHBORS FENCE. TREE DAMAGE ALSO REPORTED IN THE AREA |
| May 30, 6:17 PM CDT | HAIL 1.5 | 1 Sse Andover, KS | ANDOVER ROAD AND KELLOG |
| May 30, 6:17 PM CDT | HAIL 1.75 | 3 Se East Wichita, KS | |
| May 30, 6:20 PM CDT | HAIL 1 | Andover, KS | |
| May 30, 6:39 PM CDT | HAIL 1.25 | 1 W Augusta, KS | ON HIGHWAY 54. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -669 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
876
WUUS53 KICT 302236
SVRICT
KSC015-079-173-302330-
/O.NEW.KICT.SV.W.0126.120530T2236Z-120530T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 630 PM CDT
* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
WICHITA...AND MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...NORTHEAST WICHITA...ROSE HILL...ANDOVER...WHITEWATER...
TOWANDA...POTWIN...AUGUSTA...JABARA AIRPORT...NEWTON AIRPORT...
BENTON AND ELBING.
THIS WARNING REPLACES THE PREVIOUS WARNING IN AFFECT FOR THE WARNED
AREA.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 38 AND 79.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3809 9680 3757 9680 3753 9747 3809 9747
TIME...MOT...LOC 2235Z 262DEG 18KT 3771 9724
HAIL...1.75IN
WIND...60 MPH
$$
JAKUB2 follow-up statements
999
WWUS53 KICT 302255
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT WED MAY 30 2012
KSC015-079-173-302330-
/O.CON.KICT.SV.W.0126.000000T0000Z-120530T2330Z/
SEDGWICK KS-HARVEY KS-BUTLER KS-
555 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BUTLER...SOUTHEASTERN HARVEY AND EASTERN SEDGWICK COUNTIES UNTIL 630
PM CDT...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDOVER...AND
MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ROSE HILL...ANDOVER...WHITEWATER...TOWANDA...POTWIN...
AUGUSTA...BENTON AND ELBING.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 38 AND 79.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING PING PONG AND GOLFBALL SIZED HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3809 9680 3757 9680 3753 9747 3809 9747
TIME...MOT...LOC 2254Z 262DEG 18KT 3769 9718
HAIL...1.75IN
WIND...60 MPH
$$
ES019
WWUS53 KICT 302305
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CDT WED MAY 30 2012
KSC079-302314-
/O.CAN.KICT.SV.W.0126.000000T0000Z-120530T2330Z/
HARVEY KS-
605 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARVEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING MOVED OUT OF BARTON COUNTY.
LAT...LON 3791 9716 3809 9680 3757 9680 3753 9747
3790 9747
TIME...MOT...LOC 2304Z 262DEG 18KT 3769 9724
$$
KSC015-173-302330-
/O.CON.KICT.SV.W.0126.000000T0000Z-120530T2330Z/
SEDGWICK KS-BUTLER KS-
605 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BUTLER
AND EASTERN SEDGWICK COUNTIES UNTIL 630 PM CDT...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST WICHITA
AND MOVING EAST AT 20 MPH.
HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...NORTHEAST WICHITA...ROSE HILL...ANDOVER...AUGUSTA...
TOWANDA...POTWIN...JABARA AIRPORT AND BENTON.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 38 AND 79.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING 2 INCH DIAMETER HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3791 9716 3809 9680 3757 9680 3753 9747
3790 9747
TIME...MOT...LOC 2304Z 262DEG 18KT 3769 9724
HAIL...2.00IN
WIND...60 MPH
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:43 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 30, 3:43 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT WED MAY 30 2012 .DISCUSSION... FORECAST CONCERNS ARE SEVERE STORM CHANCES THIS EVENING/TONIGHT. THEN COOLER TEMPS FOR THU/FRI. THIS EVENING-TONIGHT: A RATHER COMPLICATED SEVERE THREAT IS DEVELOPING ACROSS KANSAS LATE THIS AFTERNOON AND THIS EVENING. AXIS OF UNSTABLE AIR CURRENTLY IS OVER THE HIGH PLAINS FROM KDDC TO KGLD. JUST TO THE NORTH OF THIS AXIS IS A FAIRLY POTENT SHORTWAVE AND COLD FRONT OVER SW NEB. THE COMBINATION OF THE ABOVE SYSTEMS WILL COMBINE FOR A POTENTIAL ONE- TWO PUNCH OF SEVERE WEATHER FOR THE FORECAST AREA THIS EVENING AND TONIGHT. EXPECT INITIAL STORM DEVELOPMENT OVER THE HIGH PLAINS...POSSIBLY INTO CEN KS...AS THIS AREA BECOMES UNCAPPED. BULK SHEAR OF 60 KTS AND VERY UNSTABLE AIR SUGGESTS THAT SOME DISCRETE SUPERCELLS WILL DEVELOP IN THE HIGH PLAINS WITH SBCAPES OF 3500-4000 J/KG. ONCE THE SUPERCELLS GET GOING...PREVAILING FLOW...SUGGESTS THAT A FEW SUPERCELLS WILL MOVE EAST-SOUTHEAST TOWARDS CENTRAL AND SOUTH CENTRAL KS LATER THIS EVENING. THIS COMBINATION OF SHEAR/INSTABILITY SUGGESTS VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE FIRST THREAT FOR SOUTH CENTRAL KS. NEXT CONCERN WILL BE A STRONG COLD FRONT EXPECTED TO PUSH SOUTH INTO CEN KS LATE THIS EVENING/OVERNIGHT. EXPECTING ANOTHER ROUND OF CONVECTION TO DEVELOP ACROSS NRN/CEN KS ALONG THIS FRONTAL BOUNDARY AS IT DROPS SOUTHEAST ACROSS THE FORECAST AREA...AS CONVERGENCE INCREASES. THIS CONVECTION WILL THEN RAPIDLY DROP SOUTH ALONG OR JUST WEST OF INTERSTATE 135...PRODUCING A POSSIBLE DAMAGING WIND THREAT AS IT TURNS INTO A COMPLEX OF STORMS. COLD POOL ASSOCIATED WITH THIS SYSTEM...WILL BE KEY TO HOW STRONG THE DOWNBURST WINDS ARE WITH THIS CONVECTION. CERTAINLY LOOKS LIKE STRONG POSSIBLY SEVERE STORMS AND GOOD SOAKING RAINS FOR A GOOD PORTION OF THE AREA AS IT DIVES SOUTH-SOUTHEAST LATE THIS EVENING AND OVERNIGHT. THU-FRI: COULD SEE SOME CONVECTION LINGER OVER SOUTHEAST KS FOR THE EARLY PORTION OF THE DAY...AS CONVECTIVE COMPLEX WILL PROBABLY BE EITHER MOVING STRAIGHT EAST OR SOUTHEAST OF THE AREA. SO WILL HOLD ONTO SOME MORNING POPS IN ERN KS FOR THE MORNING HOURS. THE MAIN DIFFERENCE FOR THU-FRI WILL BE THE NOTICEABLY COOLER AND DRIER AIR TO MOVE ACROSS THE AREA. COULD ACTUALLY SEE SOME GUSTY NORTHEAST WINDS FOR THU AFTERNOON ACROSS ERN KS AS MAIN SHORTWAVE STILL MOVES ACROSS THIS AREA. COULD ALSO SEE SOME DIURNALLY DRIVEN SHOWERS ACROSS NERN KS AS WELL WITH THE STEEP LAPSE RATES...BUT THINK MOST OF THIS WILL REMAIN NORTH OF SOUTHEAST KS. A WEAK MID LEVEL FEATURE LOOKS TO DIVE SOUTH ACROSS THE AREA BY FRI AFTERNOON...AS MID LEVEL WARM ADVECTION INCREASES. THIS LOOKS TO INCREASE MID LEVEL MOISTURE AS IT DROPS SOUTH...WITH 305-310K ISENTROPIC LIFT INCREASING. NOT SURE IF MOST OF THIS WILL BE VIRGA OR SPRINKLES AS IT MOVES ACROSS AS LOW LAYERS REMAIN VERY DRY...BUT WILL KEEP A SLIGHT POP IN FOR THIS CHANCE. SAT-SUN: RETURN SFC FLOW LOOKS TO CONTINUE FOR SAT INTO SUN...ESPECIALLY FOR AREAS ACROSS THE HIGH PLAINS. SOME UNCERTAINLY ON POPS FOR THIS TIME FRAME...AS GFS TRYS TO DEVELOP CONVECTION OVER THE HIGH PLAINS....WITH THIS CONVECTION PROPAGATING EAST INTO THE AREA BOTH SAT INTO SUN. REST OF THE EXTENDED: MEDIUM RANGE MODELS SUGGEST THAT THE MID LEVEL RIDGE WILL BUILD OVER THE ROCKIES OR INTO THE NRN PLAINS FOR THE BEGINNING OF THE WORK WEEK. SOME DIFFERENCES ON HOW THE SFC FEATURES WILL PLAY OUT...WITH PLACEMENT OF THE RIDGE AFFECTING THIS SOMEWHAT. BUT CURRENT CONSENSUS SUGGESTS THAT SOME DIURNAL STORM CHANCES FOR MON NIGHT THROUGH WED. KETCHAM && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAINTAINED VFR THROUGH THE TAF PERIOD ACROSS THE AREA WITH VCTS MENTIONED ACROSS CENTRAL KANSAS THIS AFTERNOON INTO THE EARLY EVENING HOURS GRADUALLY SPREADING SOUTH AND EAST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TOWARD MORNING. ALTHOUGH WITH MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS...MVFR CIGS MAY BE MORE PREVALENT TOWARD MORNING ESPECIALLY ACROSS SOUTHEAST KANSAS. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 71 50 74 / 70 10 10 20 HUTCHINSON 56 71 49 75 / 70 10 10 20 NEWTON 56 68 48 72 / 70 10 10 20 ELDORADO 58 70 48 73 / 70 10 10 20 WINFIELD-KWLD 61 73 49 75 / 70 10 10 20 RUSSELL 52 70 48 77 / 70 10 10 20 GREAT BEND 53 71 49 78 / 70 10 10 20 SALINA 55 71 48 75 / 70 10 10 20 MCPHERSON 55 69 49 74 / 70 10 10 20 COFFEYVILLE 64 73 50 73 / 70 30 10 20 CHANUTE 61 70 48 73 / 70 30 10 20 IOLA 61 68 48 73 / 70 30 10 20 PARSONS-KPPF 63 72 49 72 / 70 30 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 4:24 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT WED MAY 30 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 424 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING OVER CENTRAL AND SOUTH CENTRAL KANSAS. WHILE MOST OF THE AREA WILL HAVE A CHANCE TO EXPERIENCE SEVERE STORMS TONIGHT...LOCATIONS ALONG AND WEST OF A LINE FROM HOISINGTON TO ELDORADO TO SEDAN WILL HAVE A CHANCE FOR A MORE SIGNIFICANT SEVERE THREAT. IN THESE LOCATIONS THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING 2 INCH DIAMETER HAIL ALONG WITH 70 MPH WINDS. IN ADDITION AN ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY...BUT WIDESPREAD STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. CHANCES FOR ISOLATED...HIT AND MISS THUNDERSTORMS WILL REMAIN POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND THIS EVENING ACROSS THE REGION...ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/LAWSON/MWM/KETCHAM
In the hours before
Local storm report, May 30, 5:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
525 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL SSW MID CONTINENT AIRPO 37.65N 97.44W
05/30/2012 E0.88 INCH SEDGWICK KS NWS EMPLOYEE
NICKEL SIZE HAIL AT THE NATIONAL WEATHER SERVICE OFFICE
&&
SGSLocal storm report, May 30, 5:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 SSW MAIZE 37.73N 97.47W
05/30/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
&&
SGSLocal storm report, May 30, 5:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 4 WNW DOWNTOWN WICHITA 37.71N 97.40W
05/30/2012 E1.50 INCH SEDGWICK KS TRAINED SPOTTER
NEAR 235 AND ZOO BLVD
&&
SGSLocal storm report, May 30, 5:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 N WEST WICHITA 37.72N 97.46W
05/30/2012 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE. NEAR 21ST AND MAIZE.
&&
BDKLocal storm report, May 30, 5:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 1 E WEST WICHITA 37.69N 97.44W
05/30/2012 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
AT 13TH AND WEST.
&&
BDKLocal storm report, May 30, 5:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL DOWNTOWN WICHITA 37.69N 97.34W
05/30/2012 E1.00 INCH SEDGWICK KS EMERGENCY MNGR
1 INCH HAIL AT THE EOC DOWNTOWN
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 24 min |
| May 29, 7:43 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| May 29, 7:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 28 min |
| May 29, 8:16 PM CDT | Special Weather Statement | ICT | Greenwood | 29 min |
| May 29, 10:15 PM CDT | Special Weather Statement | ICT | Sedgwick | 30 min |
| May 29, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 26 min |
| May 29, 10:24 PM CDT | Special Weather Statement | ICT | Kingman | 36 min |
| May 29, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 30 min |
| May 29, 11:03 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| May 29, 11:06 PM CDT | Special Weather Statement | ICT | Marion | 24 min |
| May 29, 11:19 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 26 min |
| May 29, 11:32 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 30, 1:21 AM CDT | Special Weather Statement | ICT | Elk | 24 min |
| May 30, 3:43 PM CDT | Special Weather Statement | ICT | Lincoln, Russell | 32 min |
| May 30, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 44 min |
| May 30, 4:00 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 45 min |
| May 30, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 65 min |
| May 30, 4:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 46 min |
| May 30, 4:40 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 65 min |
| May 30, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 64 min |
| May 30, 5:04 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 56 min |
| May 30, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 48 min |
| May 30, 5:37 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 6 hr |
| May 30, 5:47 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 43 min |
| May 30, 5:51 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 28 min |
| May 30, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 64 min |
| May 30, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 51 min |
| May 30, 6:16 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 59 min |
| May 30, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 34 min |
| May 30, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 57 min |
| May 30, 6:36 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 3 hr |
| May 30, 6:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.